You are having the same treatment that I had. They stopped mine after 4 because my blood counts went too low and I was developing neuropathy. I had to keep a diary and I have just read it again, this is part of what I put in it:
"Pins and needles in hands and feet more or less constant and although I can walk it is uncomfortable. Soles of the feet are burning and pain killers (Neurofen) do not have any effect.
Fingers and toes are painful and it is hard to push pills through foil. I have tried holding a pen and writing (you asked about that last time), I can write but the letters have to be larger than I would normally write. My dexterity is not there."
The diary entry coupled with my low blood counts were instrumental in my Consultant deciding that 4 rounds of chemo were sufficient for me. I am still having Herceptin and had number 12 last week. I also had radiotherapy and had more than most but I don't know if that was because the chemo was cut short.
My worst side effect (not a worry to the Consultant but dreadful for me) was the water retention and contstantly watering eyes. I have only just been able to go back to my contact lenses.
I do feel for you and want to let you know that you will feel better within a few weeks of your last dose xxx
Hi Karen C, I also had Docetaxel and carboplatin chemo. I was advised that the effects were different to the ones on FEC/FEC-T whereby we only suffered some nausea but the main effect over time was fatigue. I did suffer with breathlessness also and a few more side effects. Unfortunately my side effects despite reducing the dose got much worse and I was struggling with peripheral neuropathy so in the end on the advice of my oncologist, I finished chemo early. I am triple positive so he was not so worried as I would carry on with the herceptin, rads and take hormone therapy also. I found that I struggled the two weeks off the chemo but usually picked up just in time for the next dose. It is hard going through it but I now wonder where the last 8 months has gone since I was diagnosed. Hope things improve. Alison xx
Ended up being neutropenic and hospitalised. Home for a couple of days now but still feel awful although sickness and diarrhoea mostly gone. I really don't know how I am going to get through this and am petrified of having second cycle next week. My mood is very low and I'm crying all the time, thought I'd cope better than I am. How does anyone get through this?
I only meant that my oncologist was happy to stop my chemo because he was still giving me Herceptin and rads. Other breast cancers get tamoxifen. I was stopped after 4 due to low blood counts I should have had 6. There is some thought that Herceptin alone will treat early HER2 positive breast cancer but they are not allowed to give you Herceptin unless you have had some chemo.
I had all docetaxel because I take statins and blood pressure medication so they could not give me FEC which is what many women get, well FEC-T - half the infusions are FEC and the other half the T which is Taxotere or docetaxel. The F in the FEC can cause heart problems and since I was having Herceptin which is also toxic to the heart they would not prescribe FEC.
Obviously all our treatment is tailored to our individual circumstances xxx
I had all docetaxol - well I had TCH and I was not able to continue due to low blood counts. They stopped me after 4 and gave me more rads. They will not do that if you are triple neg - they will reduce or leave you longer in between because they don't have any other drugs for it. I only know that because I have become friends with a woman that has triple neg and when she asked if she could stop as I did that is what they told her.
Sorry to her about you, Docetaxol is worse and it takes time to recover. Diet is important is recovery
Hoping things will change positively
had my 5th one about 10 days ago. Last one on 24th April.
it has knocked me for six with regards to tiredness and energy. I feel like I've been on house arrest as I've hardly been anywhere and people have kept away because of bugs.
having said that the side effects have eased over the cycles. The first three saw me into hospital a couple of times being neutropenia. They give me injections now which helps. The mouth sores and taste isn't as bad as it was the first few although the pins and needles in the hands and feet have got worst and are pretty much with me the whole cycle and yesterday I started to feel I have pins and needles in my head. I also have sore hands and feet. The chemo nurse suggested I get udder cream - I laughed to start with but I rang a farmer friend of mine who immediately brought some over and I have to say it's great stuff - I smother my feet and hands in it and put socks on and cotton gloves that you can get from home bargains and places like that. It's very soothing and a great moisterizer. You can buy udder cream from Amazon and it's made for humans but the best stuff is the stuff made for cows. Give it a try.
The worst for me is the tiredness and achiness and complete chemo fog. I'm not sure where the last few months have gone or what I have done.
This is the second time round for me as I had chemo 7 yrs ago when I was first diagnosed. I have to say I coped better the first time round - maybe because I was younger (38). Also with this lot I'm having herceptin and perjeta at the same time.
Good of luck every one it really is nasty posion but like I say it's quite predictable and least you know what days you are going to get what. I made a daily diary first cycle and refer back to it when side effects kick in and I baton down the hatches and ride the storm.
TOP TIP: Udder Cream for sore hands and feet.
Thanks Swampy. Thought that it migjt be PM. Seeing doc tomorrow see what they say and if there is anything they can recommend to relieve pain
The sore feet could be peripheral neuropathy and something that we have to live with while on Chemo but living in the hope that when treatment is finished that everything will return to normal. I'm now a couple of months post treatment but still have PN in Hands and feet - much better now but still there - but I had it mildly compared to other ladies both on these boards and at my monthly BC group. If you are sufffering with joint pains etc then it could all be part of the same thing sadly. I hope your GP can offer some pain relief and that you are soon feeling more comfortable.
Hi all. I have had two treatments of docs. First I ended up in hospital with neutropenia sepsis. Second treatment was given injections to boost white blood cells. Had a week of joint pain, tiredness and metallic mouth. Thought I was improving then got really painful feet. Seeing doc about this Friday. Anyone else experienced sore feet? Any feedback much appreciated.
I had my first dose of docetaxal on Monday and since Thursday I to have felt at deaths door , pain is intolerable , I am wondering if it will improve once GCfs injections stop on Monday xxxx
Sorry to hear that you are feeling so poorly - it sounds like you are suffering with cumulative effects of chemo. All you can do is be gentle with yourself - it takes time to recover between treatments (not that I think we do really) and if you are able to eat then try and eat iron boosting foods to help your recovery. I did this for the last couple of treatments as I could see the counts going lower with each treatment - not sure that it made a huge amount of difference but psychologically I felt like it made a difference.